Heart palpitations

Hi, have had anxiety and panic for 28yrs and counting. Was taking 2 mg xanax once a day, and 30 mg Celexa ( for 14yrs ). Now after 3mths, I have successfully gotten down to 0.25 mg of xanax as needed, and 10 mgs of Lexapro once daily. Now my problem is racing heart, skipping beats, fluttering etc. Is anyone else experiencing these types of effects and is it my body resetting itself from being "masked" for so many years?. It really is affecting my day to day life. I was hoping since i came down off these other meds, that i would feel so much better. Thank you in advanced for the advise.

9 Replies

  • I have flutters and skipped beats. Everyone experiences skipped beats, as they usually are not indicative of a problem, epsecially when anxiety is present.

    I have had loud poundings, difficulty breathing, and have not had an EKG because that is just me and I do not think I have a heart problem. They shift too often for that.

  • Hi

    Your palps can be from weaning off the xanax. 2mg a day wow. .25 knocks me out :(

    But like ilovebooks said everyone gets them some just can feel it easily. And they are pretty scary as is. Sending you into a more alert state.

    Keep up the good work on lowering your dose :)

    You'll find what's works for you soon and try doing breathing exercises when you feel ur heart being funny :)

    Hope you get better soon


  • Maybe you're coming off the tablets too quick. On my tablets they do say "do not stop taking without consulting your doctor first". I would recommend going back up to your old dosage. If they worked then stick with them :-)

  • My psychiatrist, pc, and my therapist have been taking care of me. They titrated off very slowly. But I do agree, its probably gonna take time for my body to adjust. :-)

  • I have had problems with the same thing. How high does your heart rate get?

    I went to regular doctor appt one day and my heart rate in the office was 127. They were not happy put me on a 24 hr heart monitor and that night while monitor was on it got up to 203 and fluttering really bad. My doctor called me in a panic and prescribed me a beta blocker immediately. They sent me to a cardiologist he said I have tychardia which is basically just rapid heart rate. I am currently on 50 MG twice a day of a beta blocker which helps alot. I feel much better with my heart.

    I have also found out since that I have reactive hypoglycemia and polycystic ovarian syndrome. Which were giving me very weird symptoms. I am know also on metformin and I have noticed a difference. I am hoping that is what was causing my heart issues but don't know yet. I don't want to be on beta blocker to long.

    Hope that info helps. If you don't have any previous heart issues then it is prob ably a underlying health issue. And blood sugar is very common.

  • Hi hon, my heart rate gets up to 110 sometimes. My regular dr has put me on an "Event Monitor". Heart monitor lol..I start it on Tuesday. I personally do not have any previous heart issues, but my dad had a massive heart attack at 49 and it killed him. I'm 48. Tachycardia is a real possibility. Thank you for telling me your story. It helps knowing I'm not alone. :-)

  • Hi Nomorepanic,

    I do believe the palpitations are from being on meds for so long and lowering the dosage. I would see a cardiologist to be on the safe side. Best wishes!

  • I think you might be right. I have been on it for a while. My body has to readjust to "normal life". It does help. Thank you so much :-)

  • Seeing the cardiologist this Tuesday. :-)

You may also like...